I just started gabapentin for anxiety, I'm supposed to take 300MG a day. Tonight I drank an energy drink and noticed I soon became very irritable and aggravated for several hours. Is this a side effect of the medicine with caffeine? Or a bad side effect of just the medicine?
I take twice that and I'm sitting here drinking coffee. Many of us with fibro do without a problem. I'd bet its more the energy drink that anything else.
I have been taking Gabapentin for 10 years, 300 mg 3 x's a day to help with nerve pain and wouldn't think your mood change had anything to do with a side effect of your medication. No.1, you had the energy drink at night, 2, what had you eaten earlier, 3. if you suffer from anxiety, you should not be drinking energy drinks with a high % of caffeine, sugar, potassium, etc anyway, especially in the evening when your body needs to start relaxing from your day. So look for the simple cause of your irritability. High caffeine does not mix with anxiety... gets you up, then takes you down. I believe this is what happened to you. Just my opinion. Your medication had nothing to do with it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Jan 2019 • 40 answers
Updated 27 Sep 2013 • 5 answers
Updated 11 Nov 2013 • 2 answers
Updated 6 Dec 2015 • 3 answers
Updated 21 Nov 2018 • 2 answers